| Model Number |
7209738 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, during an acl surgery in the femoral codyle area, when starting to ream the femur tunnel, the drill flexible endoscopic broke off.All the pieces were removed from the patient using an auger entering 4.5mm from the outside in, pushing the piece of the auger 9.0mm.Surgery was resumed, after a non-significant delay, with a back-up device (drill 8.5mm flexible femur).No patient complications were reported.
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.It was determined the device contributed to the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the customer provided image found markings on the device confirming the product identification information.The drill bit is fractured from the shaft of the device.A visual inspection of the returned device found that it is not in its original packaging.The markings on the device confirm the product identification information.The drill bit is fractured from the shaft of the device.Per case details, the broken pieces were retrieved from the patient.The procedure was completed using a back-up device.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, an impact event inconsistent with normal use, wear from prolonged use, misuse or rough handling, or inadequate routine maintenance.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.